MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6532
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the radial artery.The 90% stenosed, 32mmx3mm, de novo target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery.After crossing the lesion with a non-bsc guide wire, a 15mm x 3.00mm nc quantum apex balloon catheter was advanced for pre-dilatation.However, during inflation at 16 atmospheres, the balloon ruptured.The device was removed and pre-dilatation was performed with a 3.00x12mm nc quantum apex balloon catheter.A 3.00x32mm promus premier select stent stent was deployed and the procedure was completed.No patient complications were reported.The patient was stable and responding well to medicines.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the radial artery.The 90% stenosed, 32mmx3mm, de novo target lesion was located in the mildly tortuous and mildly calcified left anterior descending artery.After crossing the lesion with a non-bsc guide wire, a 15mm x 3.00mm nc quantum apex balloon catheter was advanced for pre-dilatation.However, during inflation at 16 atmospheres, the balloon ruptured.The device was removed and pre-dilatation was performed with a 3.00x12mm nc quantum apex balloon catheter.A 3.00x32mm promus premier select stent stent was deployed and the procedure was completed.No patient complicatons were reported.The patient was stable and responding well to medicines.It was further reported that the balloon ruptured during the second inflation.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a nc quantum apex catheter.The device was bloody, and the balloon was loosely folded.Analysis of the tip, balloon, inner/outer shaft and hypotube included microscopic and visual inspection.Inspection revealed numerous kinks in the hypotube, and a pinhole in the balloon material located 7mm from the tip of the device.Inspection of the rest of the device found no other damage or defects.The reported information indicates the device was inflated to 16atm; therefore, there is no indication the device was inflated over rbp.
 
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the radial artery.The 90% stenosed, 32mmx3mm, de novo target lesion was located in the mildly tortuous and mildly calcifie left anterior descending artery.After crossing the lesion with a non-bsc guide wire, a 15mm x 3.00mm nc quantum apex balloon catheter was advanced for pre-dilatation.However, during inflation at 16 atmospheres, the balloon ruptured.The device was removed and pre-dilatation was performed with a 3.00x12mm nc quantum apex balloon catheter.A 3.00x32mm promus premier select stent stent was deployed and the procedure was completed.No patient complicatons were reported.The patient was stable and responding well to medicines.It was further reported that the balloon ruptured during the second inflation.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10088524
Report Number2134265-2020-06996
Device Sequence Number2561230
Product Code LOX
UDI-Device Identifier08714729783374
UDI-Public08714729783374
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number6532
Device Catalogue Number6532
Device Lot Number0023504740
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2020
Initial Date Received by Manufacturer 05/18/2020
Supplement Date Received by Manufacturer05/27/2020
07/28/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date06/22/2020
08/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE WIRE: RUNTHROUGH; GUIDE WIRE: RUNTHROUGH; GUIDE WIRE: RUNTHROUGH; GUIDE WIRE: RUNTHROUGH
Patient Age52 YR